Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Wellbutrin 1st week side effects

I was recently on paxil for anxiety until I realized all of the side effects that I was getting including gaining weight. I talked to my doctor and he said I could wean myself off. I was taking 20 mg. He said 10 mg for 2 weeks and then 5mg for 2 weeks, after start wellbutrin. However, I didn't make it that far. Just by one week of going Down to 10 mg I was vomiting, running to the bathroom. Nervousness, dizzy, brain zap and a fuzzy feeling in my head, sweating, VERY emotional. I called my doctor and he said I could start the wellbutrin, so I did and stopped paxil. I was still sick after taking wellbutrin for 4 days i understand it takes a while to kick in. Then that's when he told me i should take welbutrin and Paxil together for a few days and then once I feel better stop taking the paxil. That just doesn't sound right to me, you are going to feel better when you take something you're withdrawing from but get sick again once you stop. So right now I'm taking the wellbutrin 300 mg. I've been off paxil for a week, so the worst has passed. But i still feel horrible. Nausea, anxiety, poor appetite, diarrhea, dizzy. I still have to function working midnights. I was told these symptoms will go away eventually, but my question is there anyone out there who has had switched from paxil to wellbutrin and had the same side effects from wellbutrin, and how long did it last.
1 Responses
Avatar universal
First, this could still be withdrawal from the Paxil.  By essentially taking two drugs at once you eliminated the possibility of knowing which symptoms are withdrawal and which are from the new drug.  Your taper off Paxil was way too quick for that drug, and a lot of your symptoms sound more like withdrawal symptoms than side effects of Wellbutrin.  But also, wellbutrin is very stimulating and not usually used for anxiety for that reason.  Sometimes to deal with the symptoms you were describing from the Paxil wellbutrin will be added, but for primary anxiety it isn't usually a substitute.  I think you posted before, but if this goes on you need to consider going back on Paxil and stopping the right way -- withdrawal can be quick and neat but it can also last a long time, especially with Paxil.  And I'm not sure you're going to benefit from this drug.  Are you seeing a psychiatrist or a regular doc?
1 Comments
I do see my family doctor and he is the one who recommended me to just start taking the wellbutrin. My aunt had similar situation, she also has anxiety and use to be prescribed Paxil. Her doctor ended up retiring without notice and she ran out it and was prescribed the wellbutrin when going to a new doctor. It has helped her but everyone is different. I have read that the wellbutrin is mainly for depression so I've been skeptical so I will see if it works. I've been off the paxil now for 9 days. Today has been alot better. I don't feel as anxious and nauseated. And alot of the symptoms aren't there, but then again they come and go so its hard to tell. I go to my family doctor Monday so hopefully ill have this figured out by then if I'm not better.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.